MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Model Number G01253
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: dqx; wire, guide, catheter.Operator of device: prior to patient contact, observed upon delivery of device.Pma/510(k) number: pre-amendment.Device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a safe-t-j rosen catheter exchange wire guide was delivered with a kinked tip.Upon return of the complaint device to the manufacturer, and during the investigation, it was discovered that a wire was found to be protruding from the coil.The device did not make patient contact according to the initial reporter.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, documentation, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device as well as an inspection of unused product were conducted during the investigation.The visual inspection of the returned package confirmed that one safe-t-j rosen catheter exchange wire guide (thscf-35-260-1.5-rosen) was returned to cook for investigation.A kink was noted 2 cm from the apex of the curve.The mandril was protruding from the kink.Investigation was able to recreate the reported failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformance was scrapped and not replaced due to a broken wire.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures and overall design history file was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8311907
Report Number1820334-2019-00342
Device Sequence Number1954624
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)230917(10)9126604
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/17/2023
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number9126604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1